Thunderstorm Wind, Patrick
- When
- August 21, 4:35 PM EST
- Where
- Patrick County, Stuart
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 36.633, -80.283
Thunderstorm winds during late afternoon of the 21st downed trees in Stuart.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds during late afternoon of the 21st downed trees in Stuart.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 21, 2:26 PM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 326 PM EDT THU AUG 21 2003 LOOKS LIKE ONE MORE HAZY/HUMID DAY FRI BEFORE DRIER/COOLER WEATHER ARRIVES OVER THE WEEKEND...AND CONTS INTO NEXT WEEK. OTRW IN THE SHORT TERM...RADAR SHOWING SHRA/TSRA FIRING ALONG THE BLUE RIDGE/POINTS W IN RESPONSE TO DIFF HEATING AND WEAK VORT/MCON UNDER RIDGING/CAP ALOFT. EXPECT SOME OF THIS ACTIVITY TO LINGER INTO THE EVE BEFORE LOSS OF HEATING AND DRY AIR ALOFT ALLOWS MAJORITY TO FADE BY MIDNGT IF NOT BEFORE. THUS PLAN TO CONT A LOW CHC POP MAINLY W OF THE BLUE RIDGE THIS EVE PENDING COVERAGE AT RELEASE. OTRW ANOTHER MUGGY NGT UNDER MAINLY CLR SKIES BUT WITH LESS FOG/LOW CLOUDS GIVEN LGT WESTERLY FLOW. APPEARS DEWPTS TO REMAIN UP A BIT IN RESPONSE TO INCREASED BYLR RH SO LIKE TEMPS A FEW DEGS WARMER THAN LAST NGT. FRI-SAT...S/W TROF NOW OVER THE NRN PLAINS TO SLIDE SEWD FRI PUSHING AN ASSOCD SFC COLD FRONT ACROSS THE AREA LATER SAT. PREFRONTAL ZONE RH WILL APCH FROM THE NW FRI AFTN BEFORE EDGING THRU THE CWA FRI NGT/EARLY SAT. SHOULD SEE ENOUGH INSTAB AND DEEP RH TO AID WDLY SCTD TSRA ESPCLY MOUNTAINS FRI AFTN BEFORE PSBL BKN PREFRONTAL AREA OF STORMS REACHES THE NW LATE. ALTHO OMEGA/DIFFLUENCE LIMITED...APPEARS ENOUGH CONVERGENCE TO BOOST POPS TO 40S NW...AND THEN STAGGER TO 30/20 SCENARIO FROM NW TO SE INTO FRI EVE. MODELS CONT FAST IN PUSHING FRONT S OF THE AREA SAT...BUT GIVEN TIMING PLAN TO SLOW DOWN DEWPT BNDRY OVER THE SRN TIER WHERE WILL CONT A CHCY POP SAT AFTN. ELSW...DRY ADVECTION TO START FILTERING SWD IN WAKE OF FRONT AS SFC HIGH TO THE NW STARTS TO NOSE IN. TEMPS LIKELY TO ZOOM UP WITH WEAK COMPRESSION AHEAD OF THE FRONT E FRI WITH LOW 90S PSBL SE AND BASICALLY 80S ELSW. READINGS A GOOD 5-7 DEGS COOLER ALONG/BEHIND THE FRONT SAT AFTN WITH A 75-85 RANGE LIKELY. EXTENDED...APPEARS REFRESHING CHANGE IN PLACE FOR EARLY WEEK AS RIDGING SFC/ALOFT BUILDS IN AND HANGS INTO THU. MAY SEE SOME RESIDUAL CLOUDS HANG OVER NW NC SUNDAY PER PSBL WEAK INVERTED TROF PER ETA...OTRW MAINLY SUNNY DAYS/CLEAR NGTS SUNDAY-THU. LOW TEMPS RATHER COOL EARLY ON BEFORE SOME RH RECOV TAKES SHAPE BY LATE WEEK AS SFC RIDGE MOVES OFFSHORE. FCSTID = 9 ROA 70 90 68 83 / 0 30 30 20 LYH 68 90 69 83 / 0 30 40 20 DAN 71 92 70 85 / 0 30 30 40 BLF 67 80 61 74 / 30 30 30 20 LWB 61 79 60 76 / 20 40 30 10 BCB 65 83 63 78 / 10 30 30 20 TNB 64 82 61 75 / 30 30 30 30 .RNK... NC...NONE. VA...NONE. WV...NONE. JH/JDS
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 604 AM EDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Roanoke radar (KFCX), 43 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332824.